5 doctors weighed in:

Will 5 days of taking dilaudid at 35 weeks pregnant cause my baby to go through withdrawal?

5 doctors weighed in
Dr. David Finke
Obstetrics & Gynecology
3 doctors agree

In brief: No

Narcotics are not generally thought to be dangerous for development, especially in the 2nd and 3rd trimesters.
Babies in utero can, however, become dependent on such medications. Therefore, the shortest duration of treatment is advised--especially around the timing of delivery. Babies who are exposed to narcotics right before delivery can have (treatable) sleepiness and slow breathing.

In brief: No

Narcotics are not generally thought to be dangerous for development, especially in the 2nd and 3rd trimesters.
Babies in utero can, however, become dependent on such medications. Therefore, the shortest duration of treatment is advised--especially around the timing of delivery. Babies who are exposed to narcotics right before delivery can have (treatable) sleepiness and slow breathing.
Dr. David Finke
Dr. David Finke
Thank
Dr. Karl Spector
Addiction Medicine

In brief: Very unlikely

Even at this late stage in your pregnancy, only taking the diluadid for 5 days should not cause any problems or make your baby go through any withdrawal.
He or she should be just fine! good luck with the miracle of birth!

In brief: Very unlikely

Even at this late stage in your pregnancy, only taking the diluadid for 5 days should not cause any problems or make your baby go through any withdrawal.
He or she should be just fine! good luck with the miracle of birth!
Dr. Karl Spector
Dr. Karl Spector
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
837K people helped
Continue
108,000 doctors available
Read more answers from doctors